MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The intraocular lens (iol) is not returning for evaluation as it is discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that zxt150 intraocular lens (iol) was explanted from patient's left eye (os).There was a patient contact.Per follow-up, patient had cataract surgery with optiwave refractive analysis (ora) on (b)(6) 2018 and a symfony lens implanted.The ora called for a zxt150 22.5, so that¿s what was implanted.When patient came back for follow ups, he complained of blurred vision in that eye.Upon refraction, the patient was still found to have 1.50 residual cylinder.Patient's pre-existing condition¿ hypertension (htn), heart disease, gastroesophageal reflux disease (gerd), osteoarthritis, gout, diverticulosis, and atrial fibrillation.Pre-operation best visual acuity (bva) ¿ 20/40 -2, post-operation bva ¿ 20/30 -2, the patient is only one and half (1.5) weeks post-op.The original iol has been discarded by surgery center.The original incision was reentered, but not enlarged.There were no other injuries sustained.No additional information provided.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7657156
Report Number9614546-2018-00632
Device Sequence Number13493632
Product Code MFK
UDI-Device Identifier05050474605312
UDI-Public(01)05050474605312(17)220504
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/04/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U255
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2018
Initial Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR